Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Driving 468x60
Results 1 to 6 of 6

Thread: Sertraline

  1. #1

    Sertraline

    I've been on sertraline for 5 days now and its causing a lot of issues

    - gut pain
    - bed ridden most of the day (not sleeping) and sleeping too lightly in the night, maybe 5 hours tops
    - I'm more able to do weight training and my chess rating has gone up, but I'm totally trashed and non functional with zero organisational skills

    I was expecting the drug to take some time, but is this normal - i.e. should I stick it out or switch before I get hooked ?

    This isn't for anxiety, its for pain management, and to stop my body going nuts about other health issues. I'm left wondering if this is the right drug !

    I will of course talk with a doctor but I would love to hear other peoples experiences and views.

  2. #2
    Senior Member
    Join Date
    Aug 2011
    Location
    Maine, United States
    Posts
    1,049
    P1234, is Sertraline a drug that must be prescribed by a doctor? And if your doctor did prescribe this medication to you, did he or she tell much about it?

  3. #3
    Senior Member
    Join Date
    Jun 2013
    Posts
    6,141
    Common sertraline side effects may include:

    drowsiness or tiredness;

    insomnia or agitation;

    indigestion, nausea, diarrhea, loss of appetite;

    sweating;

    tremors or shaking;

    sleep problems (insomnia); or

    decreased sex drive, impotence, or difficulty having an orgasm.
    ''“If you cry because the sun has gone out of your life, your tears will prevent you from seeing the stars.”
    ''
    ― Rabindranath Tagore

  4. #4
    Senior Member
    Join Date
    Oct 2013
    Location
    Melbourne, Australia
    Posts
    3,534
    Hi there,

    I went back on Sertraline last year (I've been on and off SSRIs for 20+ years). I started it in December and noticed improvements in February/March. So around 3 months it took. These meds are definitely not a quick fix and usually mess you up for a while. A lot of people give up and I don't blame them. Doctors need to be aware of these things because often people are desperate for something that helps their anxiety/depression. They tell people a week or two.. A month or two is more realistic. Benzos can be really useful during this time.

    Try and stick with them. Once your brain adjusts and the increased levels of serotonin kick in, they can be really effective.

    Good luck

    Gypsy x

  5. #5
    Sadly 125MG isn't even touching my depression but I am having those side effects. My APRN said she plans to up the dosage to 200MG and I'm like OMG

  6. #6
    Due to the unbearable side effects.. my APRN reduced the dosage to 100MG. She wanted to add more meds to my already enormous list of poisons, and I said NO WAY! Besides.. I'm not even sure its actually doing anything. I've been dealing with a lot of situational crap causing my depression and I don't know if any pill can combat that.

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large